Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 17, 2012, 7:13 AM CDT for Clarke County, Jasper County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2012, 7:13 AM CDT (12:13 UTC)
- Expired
- Aug 17, 2012, 7:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3452 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
683
WWUS84 KJAN 171213
SPSJAN
MSZ052-057-058-066-171245-
LAUDERDALE MS-JONES MS-JASPER MS-CLARKE MS-
713 AM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 AM CDT FRI AUG 17 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF INCREASE TO 5 MILES WEST
OF PAULDING AT 713 AM CDT...MOVING SOUTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.
PEOPLE IN CLARKE...JASPER...NORTHEASTERN JONES AND SOUTHEASTERN
LAUDERDALE COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3189 8847 3184 8866 3182 8893 3174 8894
3166 8919 3204 8933 3240 8843 3235 8840
TIME...MOT...LOC 1213Z 338DEG 22KT 3227 8849 3203 8911
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 17, 4:53 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 17, 4:53 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 453 AM CDT FRI AUG 17 2012 .DISCUSSION...SHORT TERM(TODAY THROUGH SATURDAY NIGHT) MAIN FOCUS OF THE SHORT TERM WILL BE ON THE ONGOING TSTORM COMPLEX CROSSING NRN/WRN AREAS ATTM WITH VERY ACTIVE DAY EXPECTED AS ADDITIONAL TSTORM DVLPMT IS EXPECTED ACROSS CNTRL/SRN AREAS THIS AFTN. A LARGE THUNDERSTORM COMPLEX THAT DEVELOPED ALONG AND AHEAD OF AN APPROACHING COLD FRONT ACROSS THE MID-MS VALLEY HAS CONTINUED ITS TREK SWD THRU N MS THIS MRNG. ALSO OF NOTE IS AN MCV IN SRN AR THAT IS AIDING IN LOW-LVL CONVERGENT AXIS AND SUPPORTING ADDITIONAL STRONG STORMS ALONG THE SW FLANK OF THE SLOWLY DECAYING COMPLEX. LATEST IR SAT INDICATES WARMING CLOUD TOPS WITH THE N MS COMPLEX BUT COOLING TOPS ASSOCIATED WITH THE MCV SUPPORTED LINE. HEAVY RAIN AND HIGH LIGHTNING ACTIVITY WILL IMPACT THE GOLDEN TRIANGLE REGION THROUGH 7AM. FLASH FLOODING WILL BE MONITORED IN THIS AREA AS THIS COMPLEX AND THE MCV SUPPORTED LINE MOVE IN LATER THIS MORNING. THE MCV SUPPORTED TS LINE WILL SHIFT ACROSS NRN/CNTL AREAS OF MS THROUGH EARLY TO LATE MORNING HOURS. DEPENDING ON ITS SRN EXTENT AS WELL AS WHERE THE COLD POOL COMES TO REST BY MID AFTN, WILL DETERMINE THIS AFTNS TS ACTIVITY. AREAS ALONG AND SOUTH OF THE COLD POOL/RESULTANT DIFFERENTIAL HEATING BOUNDARY FROM CLOUDS ACROSS NE ZONES WILL BECOME UNSTABLE AND SUPPORT NEW TS DEVELOPMENT THIS AFTN. THIS ACTIVITY COULD BE STRONG AND SEVERE WITH HIGH RAINFALL RATES WITH THE ADDITIONAL HELP OF S/WV OVER REGION. THE AMOUNT OF ACTIVITY ALONG AND NORTH OF A CROSSETT, AR TO DE KALB, MS LINE THIS AFTN IS IN QUESTION AS TO THE AMOUNT OF RECOVERY THAT CAN OCCUR. HAVE HIGHEST POPS IN SW AND TAPERING THEM DOWN TO THE NE THIS AFTN/EVE. STRENGTH OF ACTIVITY WILL WANE GOING INTO THE OVRNGT FOR SRN AREAS BUT SOME LINGERING SHOWERS WILL BE POSSIBLE AS AREA REMAINS IN MEAN L/WV TROUGH AXIS. FOR SATURDAY...NWP HAS COME MORE IN LINE WITH SFC FRONT MAKING IT SOUTH SOMEWHERE BETWEEN HWY-82 AND I-20. SUFFICIENT INSTABILITY WILL DEVELOP ALONG AND SOUTH OF THE FRONT WITH STORM DVLPMT EXPECTED ONCE AGAIN BUT INSOLATION LIMITATION MAY HINDER OVERALL STORM POTENCY. LOW-LVL FLOW APPEARS TO BE PARALLEL TO W-E FRONTAL ORIENTATION AND THIS COULD AID IN TRAINING OF SHOWERS/STORMS IN 1.8-2.0" PWAT ENVIRONMENT. BY LATE SAT INTO EARLY SUN...THE MEAN L/WV TROUGH AMPLIFIES ACROSS THE MID-MS VLY WITH LOWERING H5 HEIGHTS AND ACTS TO SHIFT THE FRONT BACK NORTH. THIS WILL FURTHER AID IN SHOWER/STORMS THROUGH THE OVRNGT SAT INTO SUN MRNG. FOR FORECAST ELEMENTS...RAISED POPS SUBSTANTIALLY FOR THIS MORNING FOR NRN AREAS AND THEN FLIPPED BEST POPS FOR THIS AFTN TO S/SW AREAS (WELL ABOVE MAVMOS). HIGHS WERE REDUCED A COUPLE OF DEGREES TODAY DUE TO XPCTD CLOUD COVER. POPS WERE ALSO INCREASED FOR SAT AFTN PERIOD ALONG AND SOUTH OF I-20. /ALLEN/ LONG TERM(SUNDAY THROUGH FRIDAY)...THE STUBBORN MEAN LONGWAVE TROUGH AXIS OVER THE ERN THIRD OF THE CONUS GRADUALLY LIFTS NWD NEXT WEEK LEAVING A FLATTENING WNWLY FLOW REGIME FOR THE GULF STATES. HOWEVER...INITIALLY ON SUNDAY...A SHARP 30-40DM HEIGHT FALL AND VORT TROUGH AT 500MB PIVOTS THROUGH THE LOWER MS VALLEY BRINGING A ROUND OF HEAVY SHOWERS AND NUMEROUS STORMS SWD THROUGH OUR CWFA AS THE FRONT PUSHES TO THE GULF COAST FOR SUNDAY NIGHT. THE GREATEST RAIN/ STORM CHANCES SUNDAY WILL BE FROM NOON TO MIDNIGHT ALONG A HIGHWAY 49 AXIS AS DRIER AIR NOSES ONLY INTO OUR NERN LOCATIONS FROM THE TN VALLEY. RAINFALL AMOUNTS OVER 2 DAYS COULD EASILY AVERAGE 2 TO 3 INCHES FOR MUCH OF OUR CWFA UNDER THE RIGHT ENTRANCE REGION OF A 200MB JET STREAK PULLING AWAY THRU THE SRN APPALACHIANS. BY MONDAY MORNING...BEST RAIN CHANCES WILL SHIFT TO OUR SRN QUARTER AS MID/UPPER FLOW BECOMES MORE NWLY AND PWATS DROP TO NEAR ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5". TUESDAY SHOULD BE ABOUT THE DRIEST DAY OF THE COMING WEEK SINCE LOW LEVEL MOISTURE SHOULD BE INCREASING ONCE AGAIN ON SLY FLOW WEDNESDAY THROUGH THURSDAY AS THAT UPPER LEVEL PATTERN LIFTS NWD. A MORE DIFFUSE LOW LEVEL BOUNDARY IS EXPECTED TO REMAIN ACROSS THE GULF STATES EVEN ON FRIDAY AS SOME MID LEVEL RIDGING TRIES TO GET ESTABLISHED ALONG THE SABINE RIVER VALLEY. TEMPS WILL REMAIN JUST BELOW NORMAL FOR MOST OF THE MEDIUM RANGE AS LOWS IN THE 60S AND HIGHS IN THE 80S DOMINATE. POPS STAY GENERALLY IN THE 60-80 PERCENT RANGE SUNDAY WITH THE FRONTAL PASSAGE AND SHIFT TO SRN SECTIONS AT 50-70 PERCENT FOR MONDAY/TUESDAY. POPS RETURN NWD IN THE 20-40 PERCENT RANGE FOR THE MIDDLE AND END OF THE WEEK AS ENSEMBLE MEANS GENERALLY PREFERRED./40/ && .AVIATION...TREACHEROUS FLYING CONDS PERSIST ACROSS NRN TAF SITES, ESPECIALLY KGTR THROUGH THE NEXT 3 HOURS. HEAVY TS WITH LIGHTNING AND REDUCED MVFR TO IFR CIGS WILL IMPACT KGTR THROUGH 7-8AM WITH GRADUAL IPVMT THEREAFTER. CNTRL/SRN TAF SITES WILL BE VFR THROUGH MRNG BUT HAVE SCT/NUM TS DVLP 19Z-17/01Z WITH STORM TOPS TO FL500 AND ENHANCED TURBULENCE INVOF TS. GENERAL WINDS OUTSIDE OF TS INFLUENCE WILL BE WLY AT 5-10 KT WITH SOME BRIEF HIGHER GUSTS. BRIEF MVFR TO IFR CONDS AND ERRATIC SFC WINDS PSBL IF TS IMPACTS SITE DIRECTLY. TS COVERAGE WILL DIMINISH ACROSS REGION BY 17/02Z BUT SOME LINGERING ISO/SCT SHRA WILL PERSIST BUT NOT WIDESPREAD ENOUGH TO PLACE IN SPECIFIC TAF AT THIS TIME. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 70 88 69 / 77 41 51 40 MERIDIAN 92 70 89 69 / 73 41 50 38 VICKSBURG 91 70 88 67 / 80 48 52 45 HATTIESBURG 92 72 91 73 / 92 48 60 49 NATCHEZ 90 71 88 70 / 93 60 67 48 GREENVILLE 90 68 86 65 / 89 32 37 42 GREENWOOD 89 68 86 64 / 94 31 33 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 17, 5:45 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 545 AM CDT FRI AUG 17 2012 LAZ024-026-MSZ053>066-072>074-180500- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 545 AM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI GENERALLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. FLASHING FLOODING FROM HIGH RAINFALL RATES COULD ALSO OCCUR AS A COOL FRONT APPROACHES AND STALLS OVER THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY SATURDAY THROUGH LATE SUNDAY AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...ISOLATED RAINFALL TOTALS FROM THIS AFTERNOON THROUGH THE WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 3 INCHES. IN A FEW LOCATIONS THIS COULD LEAD TO AT LEAST MINOR FLOODING PROBLEMS... ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND INTO THE WEEKEND. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>052-180500- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE- 545 AM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THE MORNING HOURS EXTENDING ALONG AND NORTH OF A PORT GIBSON MISSISSIPPI TO LAUREL MISSISSIPPI LINE. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 60 MPH AS WELL HAIL FROM DIME TO QUARTER SIZE. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. REDEVELOPMENT OF STRONG TO SEVERE STORMS COULD OCCUR THIS AFTERNOON AS THE AIRMASS RECOVERS FROM THE MORNING ACTIVITY. THERE IS STILL SOME QUESTION AS TO THE AMOUNT OF RECOVERY...HOWEVER. WIND GUSTS OF 50 TO 60 MPH...DIME TO QUARTER HAIL...AND HEAVY RAINFALL POSING A FLASH FLOODING RISK COULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY SATURDAY AND SUNDAY...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR...AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...ISOLATED RAINFALL TOTALS FROM TODAY THROUGH THE WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 2 INCHES. IN A FEW LOCATIONS THIS COULD LEAD TO MINOR FLOODING PROBLEMS...ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES THROUGH AT LEAST SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/40
In the hours before
Special weather statement, Aug 17, 3:16 AM CDT, 3 hours 57 minutes before
MSZ034-040-041-170845-
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-
316 AM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 AM CDT FRI AUG 17 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
35 TO 45 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF GLEN ALLAN AT 316
AM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUWENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTH CENTRAL ISSAQUENA...NORTHERN SHARKEY AND SOUTHERN
WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3303 9114 3304 9112 3307 9113 3313 9113
3313 9109 3316 9108 3314 9071 3292 9074
3297 9108 3299 9111 3298 9114
TIME...MOT...LOC 0816Z 276DEG 17KT 3306 9102
JASpecial weather statement, Aug 17, 4:20 AM CDT, 2 hours 53 minutes before
MSZ030-031-170950-
LOWNDES MS-CLAY MS-
420 AM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 AM CDT FRI AUG 17 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF BENT OAK AT 420 AM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EXTREME SOUTHEASTERN CLAY AND SOUTHERN LOWNDES COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3349 8828 3343 8828 3329 8830 3330 8858
3356 8855 3354 8827 3350 8827
TIME...MOT...LOC 0920Z 273DEG 17KT 3344 8847
JASpecial weather statement, Aug 17, 5:31 AM CDT, 1 hour 42 minutes before
MSZ043-047>050-171130-
WARREN MS-SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-
531 AM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 AM CDT FRI AUG 17 2012
...STRONG STORM WITH LARGE AMOUNT OF LIGHTING TO CROSS JACKSON METRO
AREA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 30 TO 40 MPH WINDS WAS LOCATED FROM CANTON TO FLOWERS AT 529 AM
CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THESE STORMS.
PEOPLE IN NORTHERN HINDS...SOUTHERN MADISON...RANKIN...COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3254 8965 3215 9005 3219 9048 3236 9085
3271 9002
TIME...MOT...LOC 1029Z 299DEG 18KT 3263 9002 3236 9066
JASpecial weather statement, Aug 17, 6:26 AM CDT, 47 minutes before
MSZ047>051-053>057-171225-
WARREN MS-SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-NEWTON MS-JASPER MS-
HINDS MS-COPIAH MS-CLAIBORNE MS-
626 AM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 AM CDT FRI AUG 17 2012
...LINE OF STRONG STORMS DUMPING ONE TO TWO INCHES OF RAIN ACROSS
THE INTERSTATE 20 CORRIDOR THIS MORNING...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS AND
ONE TO TWO INCHES OF RAINFALL WAS LOCATED FROM 11 MILES NORTHEAST OF
FOREST TO BRANDON TO REGANTON AT 624 AM CDT...MOVING SOUTHEAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WERE ESPECIALLY
IMPRESSIVE WITH THESE STORMS AS THEY HEAD TO THE NEWTON TO RALEIGH
TO CRYSTAL SPRINGS AREAS BEFORE 700 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN CLAIBORNE...COPIAH...SOUTHERN HINDS...
JASPER...NEWTON...SOUTHERN RANKIN...SOUTHERN SCOTT...SIMPSON...SMITH
AND SOUTH CENTRAL WARREN COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3193 8894 3180 8947 3175 9038 3219 9090
3221 8999 3256 8897
TIME...MOT...LOC 1124Z 315DEG 25KT 3244 8931 3214 8991
3212 9072
40Special weather statement, Aug 17, 6:29 AM CDT, 44 minutes before
MSZ046-052-058-171230- LAUDERDALE MS-KEMPER MS-CLARKE MS- 629 AM CDT FRI AUG 17 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 629 AM CDT FRI AUG 17 2012 ...STRONG STORMS MOVING INTO MERIDIAN... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED FROM 6 MILES EAST OF TAMOLA TO 10 MILES WEST OF COLLINSVILLE AT 628 AM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAINS OF ONE TO TWO INCHES ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY CROSS MERIDIAN THROUGH 730 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN CLARKE...SOUTHEASTERN KEMPER AND LAUDERDALE COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3203 8845 3198 8888 3257 8891 3263 8838 TIME...MOT...LOC 1128Z 332DEG 24KT 3254 8835 3248 8899 40
Special weather statement, Aug 17, 7:13 AM CDT, 0 minutes before
MSZ052-057-058-066-171245-
LAUDERDALE MS-JONES MS-JASPER MS-CLARKE MS-
713 AM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 AM CDT FRI AUG 17 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF INCREASE TO 5 MILES WEST
OF PAULDING AT 713 AM CDT...MOVING SOUTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.
PEOPLE IN CLARKE...JASPER...NORTHEASTERN JONES AND SOUTHEASTERN
LAUDERDALE COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3189 8847 3184 8866 3182 8893 3174 8894
3166 8919 3204 8933 3240 8843 3235 8840
TIME...MOT...LOC 1213Z 338DEG 22KT 3227 8849 3203 8911
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:02 PM CDT | Special Weather Statement | JAN | Lamar | 58 min |
| Aug 16, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Aug 16, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 39 min |
| Aug 16, 7:28 PM CDT | Special Weather Statement | JAN | Carroll | 27 min |
| Aug 16, 8:05 PM CDT | Special Weather Statement | JAN | Montgomery | 45 min |
| Aug 16, 8:43 PM CDT | Flash Flood Warning | JAN | Attala, Carroll | 60 min |
| Aug 17, 1:58 AM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Aug 17, 2:09 AM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| Aug 17, 2:18 AM CDT | Special Weather Statement | JAN | Leflore | 32 min |
| Aug 17, 2:37 AM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Aug 17, 3:16 AM CDT | Special Weather Statement | JAN | Sharkey | 29 min |
| Aug 17, 4:20 AM CDT | Special Weather Statement | JAN | Lowndes | 30 min |
| Aug 17, 4:58 AM CDT | Flash Flood Warning | JAN | Lowndes, Oktibbeha | 2 hr |
| Aug 17, 5:31 AM CDT | Special Weather Statement | JAN | Hinds, Madison, Rankin | 59 min |
| Aug 17, 6:26 AM CDT | Special Weather Statement | JAN | Copiah, Jasper, Newton, Simpson, Smith | 59 min |
| Aug 17, 6:29 AM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 61 min |
| Aug 17, 9:20 AM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| Aug 17, 9:25 AM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Aug 17, 9:41 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 49 min |
| Aug 17, 9:48 AM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Aug 17, 10:08 AM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Aug 17, 10:12 AM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 17, 10:33 AM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Aug 17, 10:46 AM CDT | Special Weather Statement | JAN | Rankin, Smith | 29 min |
| Aug 17, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 24 min |
| Aug 17, 8:08 AM CDT | Special Weather Statement | JAN | Richland | 32 min |
| Aug 17, 8:35 AM CDT | Special Weather Statement | JAN | Morehouse | 30 min |
| Aug 17, 9:22 AM CDT | Special Weather Statement | JAN | Chicot | 28 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.